MAUDE Adverse Event Report: ARTHREX, INC. DRV,3.5MM HEX,CANN (MINI HUDSON); ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRV,3.5MM HEX,CANN (MINI HUDSON); ORTHOPEDIC MANUAL SURG INSTR
Model Number DRV,3.5MM HEX,CANN (MINI HUDSON)
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2024 it was reported by field staff via email that an ar-8967d drv,3.5mm hex,cann (mini hudson) snapped at the tip during use.This occurred on (b)(6) 2024 in (b)(6) hospital during a sub talar fusion.The case was completed successfully via the use of another driver.There was patient/case involvement.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Visual inspection revealed the tip of the driver is completely broken off.Functional testing could not be performed due to the damage to the device.The most likely cause for the reported failure can be attributed to user error of the device due to over-torquing/over-engaging the driver with the screw head.

Brand Name
DRV,3.5MM HEX,CANN (MINI HUDSON)
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19319793
Report Number1220246-2024-03306
Device Sequence Number20727209
Product Code LXH
UDI-Device Identifier00888867056718
UDI-Public00888867056718
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRV,3.5MM HEX,CANN (MINI HUDSON)
Device Catalogue NumberAR-8967D
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown